Opioid Overdose resources

Opioid overdose is a growing problem and one that is traumatic for anyone that is involved. Attached are resources that can provide you with the basic educational tools to help in an emergency situation. It is important for people to help someone who is overdosing from opioids and to get them proper medical care. If you are concerned about yourself or someone you know you can start by educating yourself.

List of overdose resources: 

Prevention Point Pittsburgh http://www.pppgh.org/

Prevention Point Pittsburgh services include:

907 West Street 5th floor Pittsburgh PA 15221

Every Sunday
Oakland
Noon - 3:00 p.m.
3441 Forbes Ave.
Pittsburgh, PA 15213

Overdose Prevention Project: Allegheny County Health Department http://www.achd.net/overdoseprevention/index.html

Here you can find a list of pharmacies who prescribe naloxone, naloxone FAQ and other resources, and a list of prescription drug take-back services. 

Safe Landinghttp://www.acopc.pitt.edu/safe-landing/

A program through Allegheny General Hospital Emergency Department, where nurses and physicians trained in drug and alcohol treatment connect participating patients with emergency services and treatment options, work with services to ensure medical stabilization and ensure safe transfer to participating treatment sites.

Overdose Free PA

http://www.overdosefreepa.pitt.edu/local-communities/#allegheny

This is a state wide initiative, including statistics on overdoses, education for family and friends, overdose news stories, a list of overdose resources by county, and a state-wide interactive map of pharmacies that prescribe naloxone.

 

OPIOD OVERDOSE FAQ

 

What is an opioid?

Opioids are drugs which are used to treat pain. Some common opioids that you may be familiar with include heroin, oxycodone (Oxycontin), Vicodin, codeine, Percocet, Opana, methadone, fentanyl, and Percodan.

 How can you tell if someone has overdosed?

1. Passed out.

2. Does not respond when you shake them or yell.

3. Choking, snoring, or irregular breathing, or not breathing at all.

4. Vomiting.

5. Skin color is blue, purple, or gray.

All or only some of these symptoms may be present.

 What should I do if it looks like someone has overdosed?

1. CALL 911 IMMEDIATELY - Opioid overdoses are extremely dangerous. CALL 911 BEFORE TAKING ANY OTHER ACTION.

2.  PERFORM RESCUE BREATHING

3. ADMINISTER NARCAN (NALOXONE)

4. IF ON CAMPUS, CALL PUBLIC SAFETY AFTER CALLING 911.

  Training Links

 

http://getnaloxonenow.org/